Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have had swollen glands and sinus congestion. Getting sharp pain in ears. Should I start amantadine?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2450 Questions
I have had swollen glands( neck) and sinus congestion for 2 days now and the glands have become itchy and i ger occassional sharp pains in my ears. My mucus output from sinus' is mostly cloudy with an occassional yelliw tinge. I have a refill for amantadine should i start taking it?
Posted Fri, 31 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 34 minutes later

Thank you for your query.

1. Your present symptoms are only since a couple of days.

2. Cloudy and occasionally yellow mucus from the sinuses means an allergy or mild infection (swollen neck nodes). Do you have fever? The occasional sharp ear pains will require a check up of the ears. If the ears are normal, this is usually a referred pain from the throat (common nerve supply).

3. Amantadine is not recommended.

4. The simplest course of action will be a course of anti-allergics (also control itching), mucolytics, steam inhalation and medicated gargles. Antibiotics, anti-inflammatory agents may be added if the pain is severe or there is fever.

5. I must emphasize that you should take treatment only under medical supervision.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor